Alert archive / California / Frost Advisories in 2006

Frost Advisory 3, NWS San Diego, CA

January 21, 2006Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this frost advisory at Jan 21, 2006, 1:52 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 22, 2006, 2:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2006, 1:52 PM PST (21:52 UTC)
In effect from
Jan 22, 2006, 2:00 AM PST
Expired
Jan 22, 2006, 8:00 AM PST
In force
6 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3141 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Jan 21, 10:15 AM PST, 3 hours 37 minutes earlier.

Area forecast discussion, Jan 21, 10:15 AM PST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1015 AM PST SAT JAN 21 2006

.SYNOPSIS...HIGH PRESSURE AND WEAK OFFSHORE FLOW WILL BRING CLEAR
SKIES TODAY AND TONIGHT. ON SUNDAY...LOW PRESSURE WILL MOVE INTO THE
REGION FROM THE NORTH. MOISTURE IS LIMITED WITH THIS SYSTEM AND THE
BIGGEST IMPACT WILL BE THE STRONG OFFSHORE WINDS SUNDAY NIGHT
THROUGH TUESDAY. HIGH PRESSURE WILL BRING LIGHTER WINDS AND A
WARMING TREND WEDNESDAY AND THURSDAY OF NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MORNING TEMPS FELL INTO THE 20S IN THE VALLEYS THIS MORNING BUT
RECOVERED NICELY AFTER SUNRISE WITH CLEAR SKIES AND LIGHT WINDS. THE
12Z NKX SOUNDING ISNT MUCH DIFFERENT THAN FRIDAY MORNING...STILL
VERY DRY WITH A PW OF 0.16 INCHES...AND EXPECT ANOTHER COLD NIGHT
TONIGHT WITH TEMPS FALLING BELOW FREEZING IN THE COLDEST VALLEYS.

UPPER LEVEL LOW MOVING INLAND OVER WESTERN WASHINGTON THIS MORNING
IS NOT ALL THAT IMPRESSIVE ON SATELLITE. THIS SYSTEM IS VERY
DRY...AND IT WILL DRY OUT FURTHER AS IT MOVES INLAND AND SLIDES
SOUTH ACROSS THE SIERRA TODAY AND TONIGHT. THE CHANCES FOR PRECIP
FROM THIS SYSTEM ARE LOW AND THE BEST CHANCES WILL BE IN THE
MOUNTAINS WHERE A COMBINATION OF UPSLOPE FLOW AND VERY COLD AIR
ALOFT COULD SQUEEZE OUT A FEW RAIN/SNOW SHOWERS. FAR AND AWAY THE
BIGGEST IMPACTS WILL BE THE STRONG EASTERLY WINDS IN THE OFFSHORE
FLOW THAT WILL DEVELOP SUNDAY NIGHT AND MONDAY. STRONG SUBSIDENCE ON
THE BACKSIDE OF THE UPPER SLOW WILL TRANSFER MID AND UPPER LEVEL
WIND ENERGY TO THE SURFACE...AND MOUNTAIN WINDS FROM 20 TO 40 MPH
ARE LIKELY WITH HIGHER GUSTS IN THE PASSES AND CANYONS. LOOKS
FAVORABLE FOR THE A HIGH WIND WATCH SUNDAY NIGHT THROUGH TUESDAY
MORNING.

WITHOUT ANY UPSTREAM KICKER...THE UPPER LOW WONT BE IN ANY HURRY TO
EXIT EASTWARD UNTIL TUESDAY NIGHT. ON WEDNESDAY...HIGH PRESSURE
ALOFT WILL BRING LIGHTER WINDS AND WARMING WHICH WILL LAST INTO
THURSDAY. ON FRIDAY THE GFS FORECASTS A MORE MOISTURE LADEN PACIFIC
TROUGH TO MOVE INTO THE WEST COAST. THIS SYSTEM LOOKS MORE PROMISING
FOR RAINFALL GIVEN IT OVERSEAS TRAJECTORY...AND SOCAL COULD GET RAIN
DEPENDING ON HOW FAR SOUTH THE JET TAKES THIS SYSTEM.

&&

.AVIATION...
OFFSHORE FLOW WILL CONTINUE TO BRING VFR CONDITIONS TO THE ENTIRE
AREA THROUGH SUNDAY WITH A MOSTLY CLEAR SKY AND UNRESTRICTED
VISIBILITIES.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

NONE.

&&

PUBLIC...MOEDE
AVIATION...HORTON
Hazardous weather outlook, Jan 21, 10:30 AM PST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1030 AM PST SAT JAN 21 2006

CAZ043-221200-
SAN DIEGO COUNTY COASTAL AREAS-
1030 AM PST SAT JAN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
SAN DIEGO COUNTY COASTAL AREAS
IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ048-221200-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1030 AM PST SAT JAN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE
IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY.
MODERATE TO STRONG AND GUSTY WINDS ARE EXPECTED SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ050-221200-
SAN DIEGO COUNTY VALLEYS-
1030 AM PST SAT JAN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
SAN DIEGO COUNTY VALLEYS
IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY.
MODERATE TO STRONG GUSTY WINDS ARE EXPECTED SUNDAY NIGHT THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ055-056-057-058-221200-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
1030 AM PST SAT JAN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
MOUNTAIN AREAS
IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY.
MODERATE TO STRONG GUSTY WINDS ARE EXPECTED SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MM/MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 1:52 PM PSTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego24 hr

Nearby

Frost Advisories in California, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.